MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50620
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6) 2020 s.K updated.The complained device was delivered to the porta hepatis but the user was unable to advance the device further more due to strong stricture.During some attempts to advance the device in the stricture, the tip of the stent(1 cm) was deployed unintentionally even though the safety lock was not unlocked.The user was unable to retrieve the stent into the sheath, so he had to fully deploy the stent in a unintentded place.Another stent was used instead and the procedure was completed.[user's comment] it was difficult to advance the delivery system due to strong stricture.I did not unlock the safety lock but the stent was deployed, so the device may have a problem.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the evaluation of the device having been carried out.05oct2020 (b)(6) updated.The complained device was delivered to the porta hepatis but the user was unable to advance the device further more due to strong stricture.During some attempts to advance the device in the stricture, the tip of the stent(1 cm) was deployed unintentionally even though the safety lock was not unlocked.The user was unable to retrieve the stent into the sheath, so he had to fully deploy the stent in a unintentded place.Another stent was used instead and the procedure was completed.Patient outcome: there have been no adverse effects to the patient reported.Patient/event info - notes: 06oct2020 (b)(6) updated.[user's comment].It was difficult to advance the delivery system due to strong stricture.I did not unlock the safety lock but the stent was deployed, so the device may have a problem.02oct2020 (b)(6).Questions being asked to the rep: 1.Was the stent deployed completely or partially? partially.2.How were the stent and the delivery system removed from the body? please describe in more detail after the stent was deployed.See the description of event.1 prefix zilbs: 1-1 was a sphincterotomy or balloon dilation performed prior to use of the stent device? yes est.1-2 was post-dilation performed after the placement of the stent? no.1-3 what brand of endoscope was used with the device? olympus tjf-260v.1-4 what was the target location for the complaint device? porta hepatis.1-5 was the device flushed through both flushing ports before the procedure, as per ifu? yes.1-6 details of the wire guide used (name, diameter, hyrdophyllic)? awg2-35-450-a.1-7 was resistance encountered when advancing the wire guide or delivery system to the target location? yes.1-8 how did the physician deal with this resistance? used many devices.1-9 was the patient's anatomy tortuous? no.1-10 did the tip of the delivery system cross the target location? no.1-11 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.1-12 was the stent being placed through the side wall of a previously placed stent? no.1-13 was the elevator in the down position during deployment? yes.1-14 are images of the device of procedure available? not avalable.09dec2020 (b)(6).1.The device was returned to cirl with the red safety lock in place.Could you please confirm how the user deployed the stent after it partially prematurely deployed during the procedure (i.E.Did the user remove the red safety lock, deploy the stent and then place the red safety lock back in the device)? if the user did something else to deploy the stent please let me know what was done to deploy it.According to the customer, the stent was deployed completely without unlocking the red safety rock.2.The event description states the stent was deployed in an unintended location.Does this mean it was deployed in the biliary tree but not at the location of the stricture? yes.3.Can you confirm where the stent was placed after it partially prematurely deployed during advancement of the delivery system.The right below the hilum of the bile duct.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Annex g: g04122 - stent.Device evaluation.The delivery system for device zilbs-635-8-6 of lot number c1534527 involved in this complaint was returned for evaluation, in the opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The stent was implanted in the patient and was not available for evaluation lab evaluation the delivery system related to this occurrence underwent a laboratory evaluation on the 03 december 2020.Refer to attachment¿s pr 310819_lab attendance and pr 310819_lab evaluation notes for lab attendance and notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the delivery system, the red safety lock was in place.The device flushed without any issues and a 0.035¿ wire guide passed through.The red safety lock was removed, and the device functioned as intended.A follow up request for additional information was detailed.Document review prior to distribution zilbs-635-8-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-6 of lot number c1534527 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1534527.There is no evidence to suggest the user did not follow ifu0065-3.The japanese packaging insert.C-es1207m03 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.From the information provided by the customer it is known that during advancement the user met strong resistance due to the stricture.It is possible that the resistance met by the user caused the stent to partially deploy despite the red safety lock remaining in place.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted as the investigation was completed on 11-mar-2021.(b)(6) 2020 s.K updated.The complained device was delivered to the porta hepatis but the user was unable to advance the device further more due to strong stricture.During some attempts to advance the device in the stricture, the tip of the stent(1 cm) was deployed unintentionally even though the safety lock was not unlocked.The user was unable to retrieve the stent into the sheath, so he had to fully deploy the stent in a unintentded place.Another stent was used instead and the procedure was completed.Patient outcome: there have been no adverse effects to the patient reported.Patient/event info - notes: (b)(6) 2020 s.K updated.[user's comment] it was difficult to advance the delivery system due to strong stricture.I did not unlock the safety lock but the stent was deployed, so the device may have a problem.02oct2020 s.K questions being asked to the rep 1.Was the stent deployed completely or partially? partially 2.How were the stent and the delivery system removed from the body? please describe in more detail after the stent was deployed.See the description of event.1 prefix zilbs: 1-1 was a sphincterotomy or balloon dilation performed prior to use of the stent device? yes est 1-2 was post-dilation performed after the placement of the stent? no.1-3 what brand of endoscope was used with the device? olympus tjf-260v 1-4 what was the target location for the complaint device? porta hepatis 1-5 was the device flushed through both flushing ports before the procedure, as per ifu? yes.1-6 details of the wire guide used (name, diameter, hyrdophyllic)? awg2-35-450-a 1-7 was resistance encountered when advancing the wire guide or delivery system to the target location? yes.1-8 how did the physician deal with this resistance? used many devices 1-9 was the patient's anatomy tortuous? no.1-10 did the tip of the delivery system cross the target location? no.1-11 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.1-12 was the stent being placed through the side wall of a previously placed stent? no.1-13 was the elevator in the down position during deployment? yes.1-14 are images of the device of procedure available? not avalable.09dec2020 s.K 1.The device was returned to cirl with the red safety lock in place.Could you please confirm how the user deployed the stent after it partially prematurely deployed during the procedure (i.E.Did the user remove the red safety lock, deploy the stent and then place the red safety lock back in the device)? if the user did something else to deploy the stent please let me know what was done to deploy it.According to the customer, the stent was deployed completely without unlocking the red safety rock.2.The event description states the stent was deployed in an unintended location.Does this mean it was deployed in the biliary tree but not at the location of the stricture? yes.3.Can you confirm where the stent was placed after it partially prematurely deployed during advancement of the delivery system.The right below the hilum of the bile duct.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10721828
Report Number3001845648-2020-00816
Device Sequence Number3245742
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)210831(10)C1534527
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC1534527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/01/2020
Event Location Hospital
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/02/2020
10/02/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/15/2020
04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1